Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Zero integrals on circles and characterizations of harmonic and analytic functions


Author: Josip Globevnik
Journal: Trans. Amer. Math. Soc. 317 (1990), 313-330
MSC: Primary 44A05; Secondary 30E20, 31A05, 45D05
DOI: https://doi.org/10.1090/S0002-9947-1990-0958892-1
MathSciNet review: 958892
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the kernels of two circular Radon transforms of continuous functions on an annulus and use this to obtain a characterization of harmonic functions in the open unit disc which involves Poisson averages over circles computed at only one point of the disc and to obtain a version of Morera's theorem which involves only the circles which surround the origin.


References [Enhancements On Off] (What's this?)

  • [1] A. M. Cormack and E. T. Quinto, A Radon transform on spheres through the origin in $ {R^n}$ and applications to the classical Darboux equation, Trans. Amer. Math. Soc. 260 (1980), 575-581. MR 574800 (81i:44001)
  • [2] A. R. Forsyth, Theory of differential equations, Vol. 4, Dover, New York, 1959. MR 0123757 (23:A1079)
  • [3] J. Globevnik, Analyticity on rotation invariant families of curves, Trans. Amer. Math. Soc. 280 (1983), 247-254. MR 712259 (85f:30060)
  • [4] -, Testing analyticity on rotation invariant families of curves, Trans. Amer. Math. Soc. 306 (1988), 401-410. MR 927697 (89g:30078)
  • [5] J. Globevnik and W. Rudin, A characterization of harmonic functions, Indag. Math. 91 (1988), 419-426. MR 976525 (90a:31004)
  • [6] E. Goursat, Cours d'analyse mathématique, Vol. II, Gauthier-Villars, Paris, 1933.
  • [7] S. Helgason, The Radon transform, Progress in Math., No. 5, Birkhäuser, Boston, Mass., Basel and Stuttgart, 1980. MR 1723736 (2000m:44003)
  • [8] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 0133008 (24:A2844)
  • [9] T. Lalesco, Sur l'equation de Volterra, J. Math. (6) 4 (1908), 125-202.
  • [10] W. Magnus, F. Oberhettinger and R. P. Soni, Formulas and theorems for the special functions of mathematical physics, Grundlagen. Math. Wiss., Bd. 52, Springer, Berlin, 1966. MR 0232968 (38:1291)
  • [11] V. G. Romanov, Integral geometry and inverse problems for hyperbolic equations, Tracts in Natural Philos., Vol. 26, Springer, Berlin, 1974.
  • [12] V. Volterra and J. Pérès, Théorie générale des fonctionelles, Gauthier-Villars, Paris, 1936.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 44A05, 30E20, 31A05, 45D05

Retrieve articles in all journals with MSC: 44A05, 30E20, 31A05, 45D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0958892-1
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society